Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2001, 4:59 PM EDT for Washington County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 29, 2001, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Washington County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:10 PM EDT | Thunderstorm Wind | Fall Branch, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 292100
SVRMRX
TNC179-292145-
/NEW.KMRX.SV.W.0174.292059-292145/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT FRI JUN 29 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST TENNESSEE
* UNTIL 545 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM LEESBURG TO 12 MILES SOUTH OF
JONESBOROUGH...OR FROM 11 MILES WEST OF JOHNSON CITY TO 3 MILES
SOUTHWEST OF ERWIN...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JONESBOROUGH AROUND 510 PM EDT
JOHNSON CITY AROUND 520 PM EDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
AND DAMAGE CHIMNEYS AND TV ANTENNAS.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY!
$$
13
LAT...LON 3641 8263 3613 8260 3624 8238 3637 8237
3643 8243What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:23 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 29, 3:23 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EDT FRI JUN 29 2001 NUMEROUS THUNDERSTORMS CONTINUE TO MOVE NORTHWARD UP THE VALLEY THIS AFTERNOON. EXPECT THIS AREA OF STORMS TO CONTINUE TO MOVE NORTHWARD AND AFFECT NE TN AND SW VA INTO THE EVENING. COULD ALSO SEE MORE STORMS DEVELOP IN SE TN AND SW NC WHERE THEY WILL HAVE THE MOST TIME TO DESTABILIZE AGAIN. MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH THE FILLING IN OF THE UPPER LOW...AS IT MOVES SLOWLY SOUTHWEST. ALL OF THE MODELS INDICATE THAT THE WEAK SHORTWAVE OVER AL WILL MOVE ACROSS THE CWA AS IT WEAKENS TONIGHT. OTHERWISE MORE OF THE SAME...DECENT MOISTURE... INSTABILITY...AND WEAK FORCING LEADING TO AFTERNOON AND EVENING STORMS. MAV/FWC TEMPS ARE CLOSE AND WILL FOLLOW THEM. MOST OF THE STORMS TONIGHT WILL DISSIPATE WITH THE LOSS OF THE HEATING. HOWEVER WILL KEEP THE CHANCE POPS GOING THROUGH THE OVERNIGHT IN NE TN AND SW VA...GIVEN THAT THE 50H SHORTWAVE WILL STILL BE MOVE THROUGH THE REGION. WITH THE 50H LOW WEAKENING AND MOVING FATHER AWAY...EVEN THE 50H SHORTWAVES STOP PIVOTING AROUND FOR SATURDAY AND SUNDAY. FLOW IS WEAK SO UPSLOPE COMPONENT WILL ALSO CONTINUE TO BE WEAK. HOWEVER...CAPES ARE STILL EXPECTED TO BE BETWEEN 1500 AND 2500 J/KG ON BOTH DAYS. THERE IS ENOUGH MOISTURE AND INSTABILITY TO KEEP SCT THUNDERSTORMS IN THE FORECAST FOR BOTH DAYS. AS FOR THE EXTENDED...IT LOOKS AS IF THE LONG RANGE MODELS ARE NOW SUGGESTING THAT U/L RIDGING IN THE WEST WILL LEAD TO U/L TROUGHING IN THE EAST. AT THE SURFACE...THE WEATHER FEATURES ARE EVEN MORE SUPPORTIVE FOR PRECIPITATION (MAINLY DIURNAL)...AS FRONTAL BOUNDARIES WILL APPROACH OR MOVE INTO THE FORECAST AREA. THE ONLY PERIOD CONFIDENT ENOUGH TO GO WITH DRY CONDITIONS WILL BE ON FRIDAY. FCSTID = 25 CHA 67 86 68 87 / 30 30 20 30 TYS 67 85 68 86 / 30 30 20 30 TRI 64 83 64 84 / 40 30 20 30 OQT 66 85 67 86 / 30 30 20 30 .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Local storm report, Jun 29, 2:51 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
251 PM EDT FRI JUN 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM STRAWBERRY PLAINS TN WIND DAMAGE
06/29/01 JEFFERSON TREES DOWN. REPORTED BY
SPOTTER.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 42 min |
| Jun 29, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 45 min |
| Jun 29, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Jun 29, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 48 min |
| Jun 29, 7:35 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.